Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 3, NWS Norman, OK

January 10, 200831 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 10, 2008, 5:32 AM CST for 31 counties in Oklahoma. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2008, 5:32 AM CST (11:32 UTC)
Expired
Jan 10, 2008, 4:00 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 31 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 101132
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
532 AM CST THU JAN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM THIS AFTERNOON FOR CENTRAL
AND WESTERN OKLAHOMA...


OKZ004>007-009>012-014>019-021>025-027>029-034-035-038-101900-
/O.NEW.KOUN.WI.Y.0003.080110T1132Z-080110T1900Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-GREER-KIOWA-
COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
MANGUM...HOBART...LAWTON
532 AM CST THU JAN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA... WHICH IS IN
EFFECT UNTIL 1 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING BEHIND A COLD FRONT
THAT HAS MOVED THROUGH CENTRAL AND WESTERN OKLAHOMA. WIND GUSTS
OF 35 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA THROUGH THE
MORNING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO
ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION.

THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM WEST
TO EAST THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL
PERSIST UNTIL EVENING... ESPECIALLY OVER CENTRAL OKLAHOMA.

$$
CJS/CMS
2 follow-up statements
000 
WWUS74 KOUN 101459
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
859 AM CST THU JAN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM THIS AFTERNOON FOR CENTRAL
AND WESTERN OKLAHOMA...

OKZ008-013-020-026-030-031-101900-
/O.EXA.KOUN.WI.Y.0003.000000T0000Z-080110T1900Z/
KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER...
CHANDLER...SHAWNEE...SEMINOLE
859 AM CST THU JAN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING BEHIND A COLD
FRONT THAT HAS MOVED THROUGH CENTRAL AND WESTERN OKLAHOMA. WIND
GUSTS OF 35 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA THROUGH
THE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO
ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION.

THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM
WEST TO EAST THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL
PERSIST UNTIL EVENING... ESPECIALLY OVER CENTRAL OKLAHOMA.

$$

OKZ004>007-009>012-014>019-021>025-027>029-034-035-038-101900-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-080110T1900Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-GREER-KIOWA-
COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
MANGUM...HOBART...LAWTON
859 AM CST THU JAN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING BEHIND A COLD
FRONT THAT HAS MOVED THROUGH CENTRAL AND WESTERN OKLAHOMA. WIND
GUSTS OF 35 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA THROUGH
THE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO
ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION.

THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM
WEST TO EAST THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL
PERSIST UNTIL EVENING... ESPECIALLY OVER CENTRAL OKLAHOMA.

$$
000 
WWUS74 KOUN 101809
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1209 PM CST THU JAN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR CENTRAL
OKLAHOMA...

OKZ004-005-009-010-014>016-021-022-034-035-038-101915-
/O.CAN.KOUN.WI.Y.0003.000000T0000Z-080110T1900Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-GREER-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...MANGUM...HOBART...LAWTON
1209 PM CST THU JAN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS WESTERN OKLAHOMA. 
ALTHOUGH GUSTS OF 20 TO 30 MPH ARE LIKELY THROUGH EARLY
AFTERNOON...WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE LATE
AFTERNOON. AS A RESULT THE WIND ADVISORY IS CANCELLED.

$$

OKZ006>008-011>013-017>020-023>031-102200-
/O.EXT.KOUN.WI.Y.0003.000000T0000Z-080110T2200Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE
1209 PM CST THU JAN 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS NORTH
CENTRAL AND CENTRAL OKLAHOMA. WIND GUSTS OF 30 TO 45 MPH ARE
LIKELY OVER THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO
ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION.

THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM
WEST TO EAST LATER THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25
MPH WILL PERSIST UNTIL EVENING... ESPECIALLY OVER PARTS OF CENTRAL
OKLAHOMA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:06 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 10, 4:06 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST THU JAN 10 2008

.DISCUSSION...
YET ANOTHER UPPER-LEVEL WAVE IS PASSING JUST NORTH OF OKLAHOMA...
AND IS CURRENTLY CENTERED OVER CENTRAL KANSAS. LIGHT SHOWERS WILL
BE POSSIBLE THIS MORNING IN NORTH-CENTRAL OKLAHOMA IN ASSOCIATION
WITH THIS SYSTEM... BEFORE IT MOVES OFF TO THE EAST. A COLD FRONT
WILL SWEEP EAST ACROSS OKLAHOMA AND NORTH TEXAS THIS MORNING...
BUT BY AFTERNOON... TEMPERATURES WILL REBOUND TO NEAR THE HIGHS
RECORDED YESTERDAY.

THE PARADE OF UPPER-LEVEL WAVES WILL CONTINUE THROUGH THE NEXT
SEVEN DAYS... WITH ABOUT ONE WAVE EVERY OTHER DAY PASSING OVER THE
SOUTHERN PLAINS. SINCE THERE WILL BE NO OPPORTUNITIES FOR
SIGNIFICANT MOISTURE RETURN... THERE WILL BE LITTLE OR NO
PRECIPITATION WITH THESE WAVES. THE AIRMASSES THAT WILL MOVE IN
BEHIND THE WAVES WILL BE MAINLY PACIFIC IN NATURE... BUT THE
MEDIUM-RANGE MODELS AGREE ON BRINGING CANADIAN AIR INTO THE
SOUTHERN PLAINS AROUND THE MIDDLE OR END OF NEXT WEEK. SO... THE
NEXT SIX DAYS OR SO SHOULD BE FAIRLY MILD FOR JANUARY... BUT LATE
NEXT WEEK MAY SEE TEMPERATURES DROPPING BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  31  57  32 /  10   0   0  10
HOBART OK         57  29  56  30 /   0   0   0  10
WICHITA FALLS TX  60  33  63  34 /   0   0   0  10
GAGE OK           52  24  56  24 /   0   0   0  10
PONCA CITY OK     51  27  54  28 /  10   0   0   0
DURANT OK         59  36  60  38 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/23

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.